Alert archive / Missouri / Freeze Warnings in 2006
Freeze Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this freeze warning at Oct 12, 2006, 3:37 AM CDT for 7 counties in Kansas; 19 counties in Missouri. It took effect at Oct 13, 2006, 4:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2006, 3:37 AM CDT (08:37 UTC)
- In effect from
- Oct 13, 2006, 4:00 AM CDT
- Expired
- Oct 13, 2006, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
All 26 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 35 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KEAX 120837 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 337 AM CDT THU OCT 12 2006 KSZ025-102-103-MOZ020>022-028-031>033-121645- /O.CAN.KEAX.FZ.W.0001.000000T0000Z-061012T1300Z/ /O.NEW.KEAX.FZ.W.0002.061013T0900Z-061013T1300Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-BUCHANAN-CLINTON-CALDWELL-PLATTE- CARROLL-CHARITON-RANDOLPH- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... PARKVILLE...PLATTE CITY...WESTON...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY 337 AM CDT THU OCT 12 2006 ...FREEZE WARNING IS CANCELLED FOR THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. THE FREEZE WARNING THAT WAS IN EFFECT FOR EARLY THIS MORNING HAS BEEN CANCELLED. CLOUDY SKIES THIS MORNING HAVE KEPT TEMPERATURES ABOVE THE FREEZING MARK...SO THE FREEZE WARNING THAT WAS IN EFFECT HAS BEEN CANCELLED. TONIGHT WITH CLEAR SKIES AND LIGHT WINDS...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO AROUND 30 DEGREES. THIS WILL LIKELY IMPACT TENDER VEGETATION. A FREEZE WARNING IS ISSUED FOR THE FIRST OCCURRENCE OF TEMPERATURES AT OR BELOW 32 DEGREES LATE IN THE GROWING SEASON... OR WHEN TEMPERATURES FALL BELOW 32 DEGREES EARLY IN THE GROWING SEASON. TYPICALLY...TEMPERATURES OCCURRING AT OR BELOW 28 DEGREES FOR SEVERAL HOURS ARE NEEDED TO FREEZE WATER IN MOST PLANTS. $$ KSZ057-060-104-105-MOZ029-030-037>040-043>046-053-054-121645- /O.NEW.KEAX.FZ.W.0002.061013T0900Z-061013T1300Z/ MIAMI-LINN KS-WYANDOTTE-JOHNSON KS-CLAY-RAY-JACKSON-LAFAYETTE- SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...KANSAS CITY KS... OVERLAND PARK...OLATHE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 337 AM CDT THU OCT 12 2006 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. TEMPERATURES ARE EXPECTED TO DROP JUST BELOW THE FREEZING MARK OVERNIGHT...ESPECIALLY IN MORE RURAL AND LOW LYING AREAS THAT WILL BE SHELTERED FROM THE WIND. IN THE KANSAS CITY METRO AREA...THE CITY ITSELF MAY REMAIN ABOVE FREEZING TONIGHT...BUT OUTLYING SUBURBS ARE EXPECTED TO SEE READINGS AT OR JUST BELOW THE 30 DEGREE MARK. TENDER VEGETATION WILL LIKELY BE IMPACTED BY THIS TYPE OF FREEZE. A FREEZE WARNING IS ISSUED FOR THE FIRST OCCURRENCE OF TEMPERATURES AT OR BELOW 32 DEGREES LATE IN THE GROWING SEASON... OR WHEN TEMPERATURES FALL BELOW 32 DEGREES EARLY IN THE GROWING SEASON. TYPICALLY...TEMPERATURES OCCURRING AT OR BELOW 28 DEGREES FOR SEVERAL HOURS ARE NEEDED TO FREEZE WATER IN MOST PLANTS. $$ MOZ001>008-011>017-023>025-121300- /O.CON.KEAX.FZ.W.0001.000000T0000Z-061012T1300Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-LIVINGSTON- LINN MO-MACON- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA 337 AM CDT THU OCT 12 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. TEMPERATURES EARLY THIS MORNING WILL BE IN THE UPPER 20S TO AROUND 30 DEGREES. THIS WILL LIKELY IMPACT TENDER VEGETATION. SIMILAR TEMPERATURES MAY AGAIN OCCUR TONIGHT...BUT A NEW FREEZE WARNING WILL NOT BE ISSUED UNLESS LATER FORECASTS EXPECT MUCH COLDER READINGS THAT COULD CAUSE A VERY HARD FREEZE. A FREEZE WARNING IS ISSUED FOR THE FIRST OCCURRENCE OF TEMPERATURES AT OR BELOW 32 DEGREES LATE IN THE GROWING SEASON. TYPICALLY... TEMPERATURES OCCURRING AT OR BELOW 28 DEGREES FOR SEVERAL HOURS ARE NEEDED TO FREEZE WATER IN MOST PLANTS. $$ PC
5 follow-up statements
000 WWUS73 KEAX 121302 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 802 AM CDT THU OCT 12 2006 MOZ001>008-011>017-023>025-121415- /O.CAN.KEAX.FZ.W.0001.000000T0000Z-061012T1300Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-LIVINGSTON- LINN MO-MACON- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA 802 AM CDT THU OCT 12 2006 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE FREEZE WARNING. TEMPERATURES RANGING FROM THE UPPER 20S NEAR THE IOWA AND MISSOURI BORDER TO JUST BELOW THE FREEZING MARK ACROSS THE REST OF NORTHERN MISSOURI WILL QUICKLY WARM ABOVE 32 DEGREES BY 9 AM. $$ KSZ025-057-060-102>105-MOZ020>022-028>033-037>040-043>046-053-054- 122115- /O.CON.KEAX.FZ.W.0002.061013T0900Z-061013T1300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-CARROLL- CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO- PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 802 AM CDT THU OCT 12 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. TEMPERATURES ARE EXPECTED TO DROP JUST BELOW THE FREEZING MARK LATE TONIGHT...ESPECIALLY IN MORE RURAL AND LOW LYING AREAS THAT WILL BE SHELTERED FROM THE WIND. IN THE KANSAS CITY METRO AREA... THE CITY ITSELF MAY REMAIN ABOVE FREEZING TONIGHT...BUT OUTLYING SUBURBS ARE EXPECTED TO SEE READINGS AT OR JUST BELOW THE 30 DEGREE MARK. TENDER VEGETATION WILL LIKELY BE IMPACTED BY THIS TYPE OF FREEZE. A FREEZE WARNING IS ISSUED FOR THE FIRST OCCURRENCE OF TEMPERATURES AT OR BELOW 32 DEGREES LATE IN THE GROWING SEASON... OR WHEN TEMPERATURES FALL BELOW 32 DEGREES EARLY IN THE GROWING SEASON. TYPICALLY...TEMPERATURES OCCURRING AT OR BELOW 28 DEGREES FOR SEVERAL HOURS ARE NEEDED TO FREEZE WATER IN MOST PLANTS. $$ MJ
000 WWUS73 KEAX 122118 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 418 PM CDT THU OCT 12 2006 KSZ025-057-060-102>105-MOZ020>022-028>033-037>040-043>046-053-054- 130500- /O.CON.KEAX.FZ.W.0002.061013T0900Z-061013T1300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-CARROLL- CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO- PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 418 PM CDT THU OCT 12 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. TEMPERATURES ARE EXPECTED TO DROP JUST BELOW THE FREEZING MARK LATE TONIGHT...ESPECIALLY IN MORE RURAL AND LOW LYING AREAS THAT WILL BE SHELTERED FROM THE WIND. IN THE KANSAS CITY METRO AREA... THE CITY ITSELF MAY REMAIN ABOVE FREEZING TONIGHT...BUT OUTLYING SUBURBS ARE EXPECTED TO SEE READINGS AT OR JUST BELOW THE 30 DEGREE MARK. TENDER VEGETATION WILL LIKELY BE IMPACTED BY THIS TYPE OF FREEZE. A FREEZE WARNING IS ISSUED FOR THE FIRST OCCURRENCE OF TEMPERATURES AT OR BELOW 32 DEGREES LATE IN THE GROWING SEASON. TYPICALLY...TEMPERATURES OCCURRING AT OR BELOW 28 DEGREES FOR SEVERAL HOURS ARE NEEDED TO FREEZE WATER IN MOST PLANTS. $$ BOOKBINDER
000 WWUS73 KEAX 130308 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1008 PM CDT THU OCT 12 2006 KSZ025-057-060-102>105-MOZ020>022-028>033-037>040-043>046-053-054- 131300- /O.CON.KEAX.FZ.W.0002.061013T0900Z-061013T1300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-CARROLL- CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO- PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 1008 PM CDT THU OCT 12 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. TEMPERATURES ARE EXPECTED TO DROP JUST BELOW THE FREEZING MARK LATE TONIGHT...ESPECIALLY IN MORE RURAL AND LOW LYING AREAS THAT WILL BE SHELTERED FROM THE WIND. IN THE KANSAS CITY METRO AREA... THE CITY ITSELF MAY REMAIN ABOVE FREEZING TONIGHT...BUT OUTLYING SUBURBS ARE EXPECTED TO SEE READINGS AT OR JUST BELOW THE FREEZING MARK. TENDER VEGETATION WILL LIKELY BE IMPACTED BY THIS TYPE OF FREEZE. A FREEZE WARNING IS ISSUED FOR THE FIRST OCCURRENCE OF TEMPERATURES AT OR BELOW 32 DEGREES LATE IN THE GROWING SEASON. TYPICALLY...TEMPERATURES OCCURRING AT OR BELOW 28 DEGREES FOR SEVERAL HOURS ARE NEEDED TO FREEZE WATER IN MOST PLANTS. $$ NRR
000 WWUS73 KEAX 130820 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 AM CDT FRI OCT 13 2006 KSZ025-057-060-102>105-MOZ020>022-028>033-037>040-043>046-053-054- 131300- /O.CON.KEAX.FZ.W.0002.061013T0900Z-061013T1300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-CARROLL- CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO- PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 320 AM CDT FRI OCT 13 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. TEMPERATURES ARE EXPECTED TO BE AT OR JUST BELOW THE FREEZING MARK BY SUNRISE THIS MORNING...ESPECIALLY IN MORE RURAL AND LOW LYING AREAS THAT ARE SHELTERED FROM THE WIND. IN THE KANSAS CITY METRO AREA...THE CITY ITSELF MAY REMAIN ABOVE FREEZING TONIGHT...BUT OUTLYING SUBURBS ARE EXPECTED TO SEE FREEZING TEMPERATURES. TENDER VEGETATION WILL LIKELY BE IMPACTED BY THIS TYPE OF FREEZE. A FREEZE WARNING IS ISSUED FOR THE FIRST OCCURRENCE OF TEMPERATURES AT OR BELOW 32 DEGREES LATE IN THE GROWING SEASON. TYPICALLY...TEMPERATURES OCCURRING AT OR BELOW 28 DEGREES FOR SEVERAL HOURS ARE NEEDED TO FREEZE WATER IN MOST PLANTS. $$ PC
000 WWUS73 KEAX 131256 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 756 AM CDT FRI OCT 13 2006 KSZ025-057-060-102>105-MOZ020>022-028>033-037>040-043>046-053-054- 131400- /O.EXP.KEAX.FZ.W.0002.000000T0000Z-061013T1300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-CARROLL- CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO- PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 756 AM CDT FRI OCT 13 2006 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. LOW TEMPERATURES THIS MORNING RANGED FROM A RECORD LOW OF 24 DEGREES AT THE ST JOSEPH REGIONAL AIRPORT...TO THE UPPER 20S ACROSS EASTERN KANSAS AND CENTRAL MISSOURI...TO JUST ABOVE 32 DEGREES IN THE DOWNTOWN KANSAS CITY METROPOLITAN AREA. TEMPERATURES ARE QUICKLY INCREASING WITH SUNRISE TODAY...AND FREEZING CONDITIONS ARE NOT EXPECTED FOR THE NEXT 7 DAYS. $$ 21
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Oct 11, 3:37 PM CDT, 12 hours earlier.
Area forecast discussion, Oct 11, 3:37 PM CDT, 12 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 337 PM CDT WED OCT 11 2006 .DISCUSSION... STRONG ARCTIC FRONT WAS PUSHING STEADILY SOUTHWARD THROUGH THE CWA THIS AFTERNOON...AND WAS SITUATED ALONG A KIRKSVILLE TO CARROLLTON TO KANSAS CITY LINE AS OF 20Z. OTHER THAN A FEW SPRINKLES...THE BOUNDARY WAS MARKED BY WIND GUSTS OF 25 TO 30 MPH AND A RAPID TEMPERATURE DROP. VISIBLE SATELLITE IMAGERY SUGGESTS THAT ALMOST ALL OF THE UPSTREAM CLOUD COVER IS DIURNAL IN NATURE. ISENTROPIC DOWNGLIDE AND DWPTS IN THE LOWER TO MIDDLE 20S WILL ENSURE THAT MUCH OF THIS CLOUD COVER ERODES QUICKLY THIS EVENING. AS A RESULT...GUIDANCE TEMPERATURES HAVE COME IN EVEN COLDER TONIGHT...SPREADING SUB-FREEZING TEMPERATURES DOWN TO THE MISSOURI RIVER AND NW KC SUBURBS. WILL LIKELY EXPAND THE FREEZE WARNING AT LEAST 1 TIER COUNTIES SOUTHWARD. FOR TOMORROW...MID LEVEL COLD CORE WILL ROTATE SOUTHWARD ACROSS NORTHEAST MISSOURI. 850MB TEMPS OF -5 TO -8C WILL BE COMMON ACROSS THE FORECAST AREA...LIKELY RESULTING IN AMPLE DIRUNAL CU DEVELOPMENT. EVEN PERFECT SUPERADIABATIC CONDITIONS DO NOT SUPPORT THE MET/MAV GUIDANCE NUMBERS...AND WILL HEDGE TOWARD AND EVEN CUT BELOW SHARPLY COLDER FWC MOS. I HAVE FORECAST READINGS RANGING FROM THE LOWER 40S OVER NRN/NE MO TO NEAR 50 DEGREES OVER ERN KS AND WEST CENTRAL MO. THIS PUTS THE MAX TEMPS INTO NEAR RECORD MAX/MIN TERRITORY. HOWEVER...SINCE TEMPS DID NOT EVEN GET OUT OF THE 30S ACROSS NRN NEBRASKA AND THE DAKOTAS...THIS APPEARS TO BE A LOGICAL SHIFT. SOME SLOW MODIFICATION OF DAYTIME HIGHS WILL OCCUR FRIDAY AND SATURDAY...AS UPPER LEVEL HEIGHTS BEGIN TO SLOWLY REBOUND. HOWEVER...THE THREAT FOR SUB-FREEZING TEMPERATURES WILL REMAIN AN ISSUE BOTH FRIDAY AND POSSIBLE SATURDAY MORNINGS AS BUILDING HIGH PRESSURE OFFERS OPTIMUM RADIATIONAL COOLING SETUPS WITH MAINLY CLEAR SKIES AND LIGHT BOUNDARY LAYER WINDS. BOOKBINDER MODEL AMBIGUITIES AND VAGARIES CONTINUE TO PLAGUE THE PERIODS IN THE LAST HALF OF THE FORECAST. LATEST MID RANGE MODEL RUNS HAVE COMPLETED THEIR FLIP FLOP...WITH THE GFS NOW OFFERING THE SLOWER SOLUTION AND THE ECMWF THE QUICKER. THE PRIMARY POINT OF CONTENTION IS THE WAY IN WHICH EACH MODEL EJECTS THE CUTOFF LOW THAT IS SPINNING AROUND OFF THE CALIFORNIA COAST. FOR THE WEEKEND THE MODELS ARE IN GENERAL AGREEMENT THAT THE CUTOFF LOW WILL SLOWLY EDGE INTO THE SOUTHERN COAST OF CALIFORNIA. AS WE MOVE LATE INTO WEEKEND AND FIRST HALF OF NEXT WEEK MODEL PREFERENCE BEGINS TO LEAN TOWARDS THE GFS. THOUGHTS ARE THAT THE MODELS ALL HAVE A PROBLEM WITH PINNING DOWN THE TIMING OF EJECTING SW CUTOFF LOWS. EXPERIENCE DICTATES THAT SLOWER IS GENERALLY THE BETTER BET IN THIS SITUATION...WHEN ABSENT AN OBVIOUS KICKER. I HAVE CONTINUED THE SLOW WARMING TREND FOR THE WEEKEND WITH TEMPERATURES WARMING THROUGH THE 60S. THIS WORKS WELL WITH THE SLOWER SOLUTION PREFERENCE AS THERE WILL BE MORE TIME FOR WARM AIR ADVECTION. CHANCE PRECIP POPS WE HAD GOING FOR SUNDAY AFTERNOON HAVE BEEN PUSHED MORE INTO SUNDAY NIGHT AND MONDAY...AND RESTRICTED TO THE FAR SOUTHERN BORDER. WHILE THE WARM AIR AND MOISTURE ADVECTION IS EXPECTED TO BE ONGOING THROUGH THE DAY SUNDAY...THE SPLIT FLOW AROUND THE CUTOFF LOW TO OUR WEST MAKES FOR A CONVERGENT FLOW ACROSS OUR PORTION OF THE CENTRAL PLAINS. THIS MAKES PRECIP LOOK MORE PROBABLE TO OUR SOUTH. THE SLOWER SOLUTION OFFERED BY THE GFS HAS THE CUTOFF SLOWLY EJECTING EARLY NEXT WEEK. HOWEVER...WITH THE INCONSISTENCIES IN THE MODELS I HAVE OPTED TO ONLY ADDED SLIGHT CHANCE POPS FOR MONDAY NIGHT AND AGAIN TUESDAY NIGHT INTO WEDNESDAY. PREFERENCE AT THIS TIME IS TO WAIT FOR A MORE CONSISTENT SERIES OF RUNS TO HANG CHANCE POPS. CUTTER && .PREV DISCUSSION... /ISSUED 339 AM CDT WED OCT 11 2006/ MAIN FORECAST CONCERNS THROUGH FRIDAY ARE WITH TEMPERATURES AND ANY CHANCES OF PRECIPITATION AS COLDER AIR DIVES INTO THE AREA. COLD FRONT ACROSS SOUTHEAST CORNER OF SOUTH DAKOTA AND NORTHERN NEBRASKA AT THIS TIME SHOULD BE ARRIVING IN NORTHWEST CORNER OF FORECAST AREA BY 14Z...AND MOVE SOUTH ACROSS ALL OF FORECAST AREA BY EARLY AFTERNOON. CLOUDS WITH INITIAL SHORT WAVE THAT BROUGHT ALL THE RAIN OVERNIGHT...SHOULD BE CLEARING FROM EASTERN KANSAS AND WESTERN MISSOURI THIS MORNING...ALLOWING FOR A LITTLE SUNSHINE TO BREAK OUT BEFORE CLOUDS WITH THE FRONT MOVE BACK IN. EASTERN PORTIONS OF FORECAST AREA MAY NOT GET MUCH OF A BREAK FROM THE CLOUDINESS. THIS WILL MAKE TEMPERATURE FORECAST TRICKY...AS TEMPERATURES SHOULD RISE A BIT THIS MORNING...BEFORE THE COLD AIR AND CLOUDS BEHIND THE FRONT PUTS A HALT ON ANY WARMING. WILL TREND TOWARD THE WARMER GFS FOR A SOLUTION. SEEING A BAND OF LIGHT RAIN BEHIND THE FRONT THIS MORNING...BUT PRECIPITATION VERY LIGHT...NOT MUCH MORE THAN SPRINKLES. WILL MENTION THAT IN MOST AREAS...WITH ONLY THE NORTHEAST CORNER OF FORECAST AREA GETTING ANY CHANCE POPS TODAY. THAT IS WHERE THE MODELS ARE SHOWING SOME BETTER INSTABILITY IN THE 850 TO 700 MB LEVEL LATE IN THE MORNING. NEXT CONCERN IS FREEZE POTENTIAL TONIGHT. WRF AND GFS MODELS NOT IN GOOD AGREEMENT ON TIMING OF SECONDARY SURGE OF COLDER AIR LATER TONIGHT...WITH WRF THE FASTEST. WILL TREND TOWARD A CONSENSUS SOLUTION IN THIS INSTANCE AS WRF LOOKS A LITTLE TOO FAST. AIR IT IS BRINGING DOWN IS STILL IN CANADA AT THIS TIME. WITH THAT IN MIND...STILL LOOKS LIKE TEMPERATURES ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS WILL GO BELOW FREEZING FOR A LEAST A FEW HOURS LATE TONIGHT. THUS WILL GO WITH A FREEZE WARNING FOR THOSE AREAS. NOT EXPECTING MUCH IN THE WAY OF FROST WITH DRYING DEWPOINTS AND WINDS STAYING UP TONIGHT...SO ALTHOUGH LOCATIONS MAY REACH THE MID 30S FURTHER SOUTH...WILL NOT ISSUE ANY TYPE OF ADVISORY. FRIDAY MORNING LOOKS LIKE A BETTER FROST POTENTIAL AS WINDS ARE A LITTLE LIGHTER. THE EXCEPTION MAY BE NORTHEAST PART OF FORECAST AREA WHERE ENOUGH OF A PRESSURE GRADIENT WILL EXIST WITH SURFACE LOW STILL WOUND UP JUST NORTH OF THE GREAT LAKES. WILL LEAVE MENTION OF FROST FOR MOST LOCATIONS IN THAT TIME FRAME. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...FREEZE WARNING LATE TONIGHT AND EARLY THURSDAY FOR MOZ001>008-011>017-020>025-028-031>033. KS...FREEZE WARNING LATE TONIGHT AND EARLY THURSDAY FOR KSZ025- KSZ102-103. WFO EAX
Hazardous weather outlook, Oct 11, 1:00 PM CDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED OCT 11 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT...ACCOMPANIED BY FREQUENT WIND GUSTS TO NEAR 30 MPH...WILL SURGE SOUTH ACROSS THE REGION THIS AFTERNOON. TEMPERATURES WILL FALL SHARPLY BEHIND THE FRONT...TUMBLING INTO THE 30S OVERNIGHT. FOR AREAS ALONG AND NORTH OF THE MISSOURI RIVER FROM KANSAS CITY TO MARSHALL... TEMPERATURES WILL LIKELY FALL BELOW FREEZING AFTER 4 AM. THOSE WITH AGRICULTURAL INTERESTS SHOULD BEGIN TO MAKE IMMEDIATE PREPARATIONS IN ANTICIPATION OF A KILLING FREEZE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. UNSEASONABLY COLD TEMPERATURES WILL REMAIN IN PLACE THURSDAY AND FRIDAY MORNING. MUCH OF THE REGION MAY EXPERIENCE AT OR BELOW FREEZING TEMPERATURES AGAIN FRIDAY MORNING...WITH A WIDESPREAD FROST OR HARD FREEZE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BOOKBINDER
Nearby
Freeze Warnings in Missouri, 2006Freeze Warnings in Kansas, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.